Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 19, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 29, 2006, 3:15 PM CST for Cherokee County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 29, 2006, 3:15 PM CST (21:15 UTC)
- Expired
- Dec 29, 2006, 4:00 PM CST
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 150 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 29, 3:40 PM CST | TSTM WND DMG | 5 W Jacksonville, TX | MULTIPLE REPORTS OF TREES AND POWERLINES DOWN FROM HWY 747 WEST OF JACKSONVILLE NORTHWARD IN CHEROKEE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 292116 TORSHV TXC073-292200- /O.NEW.KSHV.TO.W.0019.061229T2115Z-061229T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CST FRI DEC 29 2006 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... CHEROKEE COUNTY IN NORTHEAST TEXAS * UNTIL 400 PM CST * AT 309 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES SOUTH OF JACKSONVILLE...OR ABOUT 11 MILES WEST OF RUSK...MOVING NORTH AT 50 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... JACKSONVILLE BY 325 PM CST BULLARD BY 335 PM CST IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING FOR... CHEROKEE COUNTY IN NORTHEAST TEXAS UNTIL 400 PM CST. LAT...LON 3183 9542 3168 9525 3212 9504 3213 9539 $$ 14
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 29, 4:21 AM CST, 10 hours 54 minutes earlier.
Area forecast discussion, Dec 29, 4:21 AM CST, 10 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 421 AM CST FRI DEC 29 2006 .DISCUSSION... WELL DEFINED CLOSED LOW CONTINUES TO SPIN/GATHER STRENGTH ACROSS NM THIS MORNING...WITH REGIONAL PROFILER NETWORK INDICATING A 40-45 KT LLJ IN PLACE ACROSS MUCH OF THE S PLAINS. KSHV 88-D/MOSAIC RADARS INDICATE THAT SCATTERED LIGHT WARM ADVECTION SHOWER ACTIVITY HAS BEGUN TO DEVELOP ACROSS MUCH OF N TX AND AS FAR E AS S AR/N LA AS WELL...IN REGION OF SHALLOW ISENTROPIC UPGLIDE ALONG THE 290-295K SURFACES. WILL HAVE TO AWAIT THE UPPER LOW/S SLOW EASTWARD ADVANCEMENT INTO W TX THIS AFTERNOON/TONIGHT...FOR BETTER UPPER LEVEL DIFFLUENCE OVERSPREADING THE AREA...AND ENHANCING DEEP CONVECTION. PROGS CONTINUE TO TREND SLIGHTLY SLOWER WITH THE TRACK OF THE LOW OVER THE NEXT 24-36 HRS...THUS AGREE WITH THE EARLIER SWING SHIFT IN MAINTAINING HIGH POPS AREAWIDE THROUGH SATURDAY MORNING. IN THE MEANTIME...WILL MAINTAIN CURRENT FORECAST OF LIKELY POPS FOR THE W 2/3RDS OF THE REGION FOR THE MID/LATE AFTERNOON...AS MOISTURE POOLING CONTINUES AND UPPER DIFFLUENCE APPROACHES. 60+ KT LLJ DEVELOPS TONIGHT AHEAD OF A SURFACE TROUGH BENEATH THE SURFACE LOW OVER OK...WHICH WILL ADVANCE E INTO E OK/E TX BY 12Z SATURDAY. DEEP LAYER SHEAR INCREASES TO 50-60+ KTS TONIGHT...WHILE 0-1KM SHEAR HAS GROWN A TAD STRONGER THAN 24 HRS AGO...NEARING 40-45 KTS. COUPLED WITH 0-1KM/0-3 KM HELICITIES >400 M2/S2 IN A ZONE WHERE SB-INSTABILITY WILL RANGE FROM 500-100 J/KG AND STRONG MOISTURE CONVERGENCE WILL ADVANCE E ALONG THE SURFACE TROUGH...AGREE WITH SPC THAT THE BEST THREAT FOR SVR STORMS TO EXIST ACROSS ALL OF NE TX...AND POSSIBLY W LA THROUGH 12Z SATURDAY. GIVEN THE PHENOMENAL SHEAR IN PLACE...DAMAGING WINDS/HAIL ARE THE MAIN THREATS...ALTHOUGH ISOLATED TORNADO THREAT CAN NOT BE RULED OUT OVER DEEP E TX...ESPECIALLY GIVEN THE STRONG BACKING/LOW LCL HEIGHTS/MID 60 DEWPOINTS AHEAD OF THE SURFACE TROUGH. WILL CONTINUE WITH SVR WORDING FOR THESE AREAS TONIGHT. BUT ANOTHER PRIMARY CONCERN WILL BE THE EXCESSIVE HEAVY RAINFALL TONIGHT. PROGS REMAIN IN GOOD AGREEMENT WITH POOLING PW/S > 1.6 ACROSS MUCH OF THE REGION OVERNIGHT. GIVEN THE VERY SATURATED ENVIRONMENT AHEAD OF THE MAIN SQUALL LINE...CONVECTION THAT DEVELOPS COULD STILL YIELD LOCALLY HEAVY RAINFALL...EASILY PRODUCING AN INCH OR TWO IN A SHORT AMOUNT OF TIME...BEFORE SLOW MOVING SQUALL LINE ADVANCES E LATE. COULD SEE QPF TOTALS OF 3-6 ACROSS MUCH OF THE REGION LATE TONIGHT/SATURDAY...BEFORE SQUALL LINE IS ABLE TO EXIT THE E SECTIONS OF THE REGION EARLY/MID AFTERNOON SATURDAY. WAS CONTEMPLATING A FLASH FLOOD WATCH FOR PORTIONS...IF NOT ALL THE AREA FOR TONIGHT...BUT BELIEVE THAT THE EXCESSIVE HEAVY RAINFALL WILL AWAIT FOR LATE IN THE 2ND PERIOD...AND CONTINUE THROUGH THE 3RD PERIOD...THUS WILL HOLD OFF FOR NOW AND ALLOW THE DAY SHIFT TO EXAMINE MORE DATA/COORDINATE WITH ADJACENT OFFICES AND BETTER DEFINE THREAT AREAS. BUT IN ANY CASE...RECENT WIDESPREAD RAINFALL HAS SATURATED THE GROUNDS...THUS GENERATING LOWER THAN NORMAL FFG VALUES. BUT WILL CONTINUE TO HIT THE SVR/FLOODING THREAT IN THE MORNING HWO/SPS. DRY SLOTTING WILL OVERSPREAD THE AREA FROM THE SW SATURDAY AFTERNOON...THUS ENDING THE RAIN. HOWEVER...SURFACE TROUGH WILL LIKELY WASH OUT BY THIS TIME AS WELL OVER SW AR/N LA...WITH A S FLOW RETURNING SATURDAY NIGHT. AS A RESULT...MIN TEMPS SATURDAY NIGHT WILL BE TRICKY...DEPENDENT ON THE AMOUNT OF DRY AIR THAT IS ABLE TO ADVANCE E DURING THE AFTERNOON. HAVE TRENDED TEMPS A TAD ABOVE GUIDANCE...ESPECIALLY AS MOS CONTINUES TO ADVERTISE SOME WIND STAYING UP OVERNIGHT. WILL ALSO KEEP SLIGHT CHANCE POPS GOING FOR THE NW ZONES SATURDAY NIGHT AS WELL...AS THE PROGS CONTINUE TO SHOW A PIECE OF SHORTWAVE ENERGY LIFTING NE ACROSS SE OK/W AR AS THE LOW BEGINS TO LIFT/ACCELERATE NE ACROSS OK AND TOWARDS THE MID MS VALLEY IN RESPONSE TO UPSTREME KICKER SHORTWAVE THAT WILL TRAVERSE S CA. THE GFS/ECMWF HAS TRENDED A TAD SLOWER WITH THIS SHORTWAVE...ALTHOUGH WILL TOSS THE GFS SOLUTION ASIDE FOR NOW...AS IT HAS DRASTICLY TAKEN THE AMPLIFYING CLOSED LOW INTO CENTRAL MX...WHILE THE ECMWF REMAINS CONSISTENT TAKING THE LOW ACROSS NM/FAR W TX BY WEDNESDAY MORNING. HAVE REMOVED POPS FOR WEDNESDAY...BUT LEFT THE REMINDER OF THE EXTENDED INTACT...ALTHOUGH CONFIDENCE REMAINS LOW. PRELIMS ARE NEXT... 15 && .AVIATION... BIG STORY FOR THE 1200 UTC TAF PACKAGE WILL BE OCCURRENCE OF SHRA AND TSRA ACROSS THE FORECAST SITES DURING THE NEXT 24 HOURS OR SO. IT LOOKS LIKE JUST ABOUT EVERYONE WILL GET WET BY THE END OF THIS FORECAST PACKAGE. WARM ADVECTION-TYPE SHRA MAY COMMENCE AS EARLY AS 30/0000 UTC...ESPECIALLY OVER SOUTHERN TAF SITES. ISENTROPIC PLOTS ON THE 305K THETA LEVEL SUGGEST STRENGTHENING UPGLIDE AND LOWERING CONDENSATION PRESSURE DEFICITS AFTER 1800 UTC...MAINLY SOUTH OF IH-20. THE CURRENT TREND SUGGESTED IN THE ONGOING TAF PACKAGE SEEMS TO BE FAIRLY REASONABLE...AND I WILL LIKELY FOLLOW THIS CLOSELY. ONLY POSSIBLE CHANGE MAY BE AT KMLU...WHERE THE LATEST MODEL DATA INDICATES THE POSSIBILITY THAT SCT SHRA MAY BE SEEN BEFORE 30/0000 UTC. THE KISS PRINCIPLE WILL LIKELY BE CONTINUED WITH THIS PACKAGE AS I DO NOT PLAN ON GETTING FANCY WITH TIMING JUST YET. IN THE MEANTIME...A STRENGTHENING BOUNDARY LAYER FLOW FROM THE GULF SHOULD ALLOW MOST CIGS TO LOWER INTO MVFR TERRITORY BY AFTERNOON. WINDS WILL LIKELY REMAIN BREEZY...WITH SPEEDS OF 15 TO 25 KNOTS POSSIBLE AS THE PRESSURE GRADIENT TIGHTENS TODAY. /21/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 60 63 47 / 60 100 90 10 MLU 69 59 62 49 / 50 100 100 30 DEQ 63 57 60 43 / 70 100 90 20 TXK 64 58 60 47 / 60 100 90 20 ELD 66 58 60 46 / 50 100 100 30 TYR 68 54 63 44 / 70 100 60 10 GGG 68 58 63 43 / 70 100 70 10 LFK 70 58 65 43 / 70 100 70 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/21
Hazardous weather outlook, Dec 29, 12:00 PM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST FRI DEC 29 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST FRI DEC 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG UPPER LEVEL STORM SYSTEM WILL SLOWLY DRIFT EAST TOWARDS THE TEXAS AND OKLAHOMA PANHANDLE REGION THIS AFTERNOON AND TONIGHT. MOISTURE WILL CONTINUE TO INCREASE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THIS WILL RESULT IN SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS LATE THIS AFTERNOON AND EVENING OVER SOUTHEAST OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND WESTERN LOUISIANA. AS THE DEEPER CONVECTION DEVELOPS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. HOWEVER...SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND EARLY SATURDAY OVER MUCH OF NORTHEAST TEXAS AND POSSIBLY WESTERN LOUISIANA...AS THE SHOWERS AND THUNDERSTORMS ORGANIZE INTO A SQUALL LINE LATE...WHICH WILL SLOWLY ADVANCE EAST INTO THE REGION. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE STORMS. EXCESSIVE HEAVY RAINFALL WILL ALSO DEVELOP TONIGHT FROM THESE STORMS...WITH THREE TO SIX INCH RAINFALL AMOUNTS LIKELY AREAWIDE THROUGH SATURDAY. GIVEN THE FACT THAT THE GROUND REMAINS SATURATED IN WAKE OF RECENT RAINFALL...ANY HEAVY RAINFALL LATE TONIGHT AND EARLY SATURDAY WILL QUICKLY RUNOFF...PRODUCING FLASH FLOODING. RESIDENTS THAT LIVE IN A LOW LYING OR FLOOD PRONE AREA SHOULD BE PREPARED TO MOVE TO HIGHER GROUND IF AND WHEN FLOODING DEVELOPS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE SQUALL LINE WILL SLOWLY EXIT THE REGION THROUGH MID AFTERNOON SATURDAY...THUS THE HEAVY RAINFALL AND FLOODING THREAT WILL CONTINUE UNTIL THE RAINFALL BEGINS TO TAPER OFF FROM WEST TO EAST DURING THE AFTERNOON. NO OTHER ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT OVER MUCH OF THE REGION...FOR THE POSSIBLE SEVERE THUNDERSTORMS AND FLOODING. 11
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 4:25 PM CST | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 20 hr |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.